Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 123, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 27, 2015, 12:08 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 12:08 PM CDT (17:08 UTC)
- Expired
- Aug 27, 2015, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
665
WGUS54 KTSA 271708
FFWTSA
OKC131-143-145-147-272000-
/O.NEW.KTSA.FF.W.0123.150827T1708Z-150827T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTH CENTRAL WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHEASTERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 300 PM CDT
* AT 1207 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN WITH AN ADDITIONAL INCH POSSIBLE. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORTHEASTERN TULSA...OWASSO...SKIATOOK...CATOOSA...COLLINSVILLE...
SPERRY...OOLOGAH AND VERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3644 9599 3652 9568 3608 9571 3630 9600
$$1 follow-up statement
007 WGUS74 KTSA 271849 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 149 PM CDT THU AUG 27 2015 OKC131-143-145-147-271858- /O.CAN.KTSA.FF.W.0123.000000T0000Z-150827T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROGERS OK-WASHINGTON OK-WAGONER OK-TULSA OK- 149 PM CDT THU AUG 27 2015 ...THE FLASH FLOOD WARNING FOR WESTERN ROGERS...SOUTH CENTRAL WASHINGTON...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3644 9599 3652 9568 3608 9571 3630 9600 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:25 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 27, 10:25 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1025 AM CDT THU AUG 27 2015 .DISCUSSION... Several updates have been made to the going forecast, mainly to account for elevated convection that has spread s-sw from Kansas this morning. Outflow boundary noted on radar is also moving through ne Oklahoma this morning, and has prompted a lowering of afternoon highs across the aforementioned area. Expect elevated convection to lessen with time as the low level jet diminishes by later this morning or early afternoon. low chances for additional rain and thunder return overnight and tomorrow, mainly across far ne Oklahoma. Updated zfp/pfm/afm already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....10
Hazardous weather outlook, Aug 27, 5:13 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 513 AM CDT THU AUG 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 513 AM CDT THU AUG 27 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...SUNRISE. DISCUSSION... ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE SEVERE WEATHER POTENTIAL WILL REMAIN LOW. DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Aug 27, 11:10 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1110 AM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL DEWEY 36.80N 95.94W
08/27/2015 E1.00 INCH WASHINGTON OK LAW ENFORCEMENT
&&
LACYSpecial weather statement, Aug 27, 11:19 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT THU AUG 27 2015
OKZ055-056-061-271645-
ROGERS OK-NOWATA OK-WASHINGTON OK-
1119 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHWESTERN NOWATA AND SOUTHERN WASHINGTON COUNTIES UNTIL 1145 AM
CDT...
AT 1118 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OCHELATA TO 6 MILES
NORTHWEST OF TALALA...AND MOVING SOUTH AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RAMONA...OCHELATA AND VERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3666 9574 3641 9576 3641 9579 3642 9580
3643 9600 3667 9600
TIME...MOT...LOC 1618Z 009DEG 30KT 3660 9600 3659 9578Special weather statement, Aug 27, 11:21 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT THU AUG 27 2015
OKZ060-061-271645-
ROGERS OK-TULSA OK-
1121 AM CDT THU AUG 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1145 AM CDT...
AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CATOOSA TO TULSA...AND
MOVING SOUTH AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...OWASSO...SKIATOOK...CATOOSA...SPERRY AND
TURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3634 9572 3616 9574 3616 9576 3602 9576
3608 9605 3616 9604 3617 9600 3634 9600
TIME...MOT...LOC 1621Z 356DEG 26KT 3621 9576 3621 9600Local storm report, Aug 27, 11:38 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CDT THU AUG 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLASH FLOOD 1 N DEWEY 36.81N 95.94W
08/27/2015 WASHINGTON OK STORM CHASER
FLOODING OCCURRING ON COUNTY ROAD 1400 1 MILE NORTH OF
DEWEY...VIDEO POSTED ON FB/TWITTER.
&&
LACYSpecial weather statement, Aug 27, 11:43 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1143 AM CDT THU AUG 27 2015 OKZ060-061-067-271715- ROGERS OK-TULSA OK-WAGONER OK- 1143 AM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 1215 PM CDT... AT 1142 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TULSA...MOVING SOUTH AT 25 MPH. WIND GUSTS UP TO 45 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TULSA...BROKEN ARROW...BIXBY...COWETA...CATOOSA...ONETA AND TURLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3626 9596 3624 9576 3601 9570 3601 9595 TIME...MOT...LOC 1642Z 346DEG 22KT 3611 9583
Special weather statement, Aug 27, 11:44 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1144 AM CDT THU AUG 27 2015 OKZ055-060-061-271715- ROGERS OK-TULSA OK-WASHINGTON OK- 1144 AM CDT THU AUG 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 1215 PM CDT... AT 1144 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VERA...MOVING SOUTH AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SKIATOOK...COLLINSVILLE...RAMONA AND VERA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3633 9572 3632 9600 3654 9600 3657 9574 TIME...MOT...LOC 1644Z 353DEG 20KT 3647 9589
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:53 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Aug 27, 8:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 50 min |
| Aug 27, 8:44 AM CDT | Special Weather Statement | TSA | Craig | 46 min |
| Aug 27, 8:55 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 50 min |
| Aug 27, 9:16 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Washington | 119 min |
| Aug 27, 10:11 AM CDT | Special Weather Statement | TSA | Cherokee | 49 min |
| Aug 27, 10:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 29 min |
| Aug 27, 10:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 27, 10:48 AM CDT | Flash Flood Warning | TSA | Nowata, Osage, Washington | 3 hr |
| Aug 27, 11:00 AM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Aug 27, 11:02 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Aug 27, 11:19 AM CDT | Special Weather Statement | TSA | Washington | 26 min |
| Aug 27, 11:21 AM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| Aug 27, 11:31 AM CDT | Areal Flood Advisory | TSA | Creek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more | 119 min |
| Aug 27, 11:43 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Aug 27, 11:44 AM CDT | Special Weather Statement | TSA | Rogers | 31 min |
| Aug 27, 12:12 PM CDT | Special Weather Statement | TSA | Washington | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.